Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 14, 2006, 7:56 PM CDT for Webb County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2006, 7:56 PM CDT (00:56 UTC)
- Expired
- May 14, 2006, 8:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 204 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 6:58 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3093 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KCRP 150055 TORCRP TXC479-150130- /O.NEW.KCRP.TO.W.0009.060515T0056Z-060515T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 756 PM CDT SUN MAY 14 2006 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL WEBB COUNTY IN SOUTH TEXAS * UNTIL 830 PM CDT * AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR COLUMBIA BRIDGE...OR ABOUT 18 MILES NORTHWEST OF LAREDO...MOVING SOUTH AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL WESTERN WEBB COUNTY AT 810 PM CDT IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2781 9958 2781 9979 2709 9982 2709 9952 $$ JM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 7:19 PM CDT, 37 minutes earlier.
Area forecast discussion, May 14, 7:19 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
719 PM CDT SUN MAY 14 2006
.UPDATE...HAVE UPDATED THE ZFP/CWF WITH SEVERE THUNDERSTORM WATCH
356 EFFECTIVE UNTIL 1AM CDT MONDAY.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM SUNDAY FOR THE FOLLOWING ZONES:
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS
AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND COASTAL
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
BB/85...UPDATE/MARINE
MG/88...AVIATIONHazardous weather outlook, May 14, 10:26 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1026 AM CDT SUN MAY 14 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151530- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1026 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG LATE SEASON COLD FRONT WILL PUSH INTO SOUTH TEXAS OVERNIGHT. ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS OUT AHEAD OF IT WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF SOUTH TEXAS AND THE COASTAL WATERS. SOME OF THESE STORMS WILL HAVE THE POTENTIAL OF BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. BETWEEN 400 PM AND MIDNIGHT WILL BE THE GREATEST THREAT FOR SEVERE WEATHER. SMALL CRAFT ADVISORIES WILL CONTINUE TODAY FOR A PORTION OF THE COASTAL WATERS DUE TO STRONG ONSHORE FLOW. THIS ONSHORE FLOW WILL WEAKEN THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE ENDING FROM NORTH TO SOUTH ON MONDAY AS DRIER AIR WORKS IN FROM THE NORTH BEHIND THE COLD FRONT. DRY WEATHER IS THEN EXPECTED BEYOND MONDAY. STRONG WINDS BEHIND THE FRONT WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS HIGHLY LIKELY LATER THIS AFTERNOON THROUGH THE EVENING HOURS. MB
In the hours before
Local storm report, May 14, 7:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
748 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL ENCINAL 28.04N 99.35W
05/14/2006 E1.75 INCH LA SALLE TX TRAINED SPOTTER
0658 PM HAIL 5 N COTULLA 28.51N 99.24W
05/14/2006 E1.00 INCH LA SALLE TX LAW ENFORCEMENT
0703 PM HAIL 5 E COTULLA 28.44N 99.15W
05/14/2006 E1.75 INCH LA SALLE TX LAW ENFORCEMENT
0730 PM TSTM WND DMG COTULLA 28.44N 99.24W
05/14/2006 LA SALLE TX LAW ENFORCEMENT
SHERIFF OFFICE REPORTED WIND DAMAGE TO 1-35 BRIDGE OVER
FM 468. CONCRETE CHUNKS LYING UNDER THE BRIDGE.
&&
MGITTINGThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:06 PM CDT | Tornado Warning | CRP | Webb | 39 min |
| May 14, 7:10 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 50 min |
| May 14, 7:17 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 43 min |
| May 14, 7:36 PM CDT | Flash Flood Warning | CRP | La Salle, Webb | 3 hr |
| May 14, 7:44 PM CDT | Tornado Warning | CRP | Webb | 61 min |
| May 14, 8:10 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 65 min |
| May 14, 8:33 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 57 min |
| May 14, 8:41 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 14, 8:46 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 29 min |
| May 14, 8:51 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 39 min |
| May 14, 9:42 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 48 min |
| May 14, 10:10 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.